Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 62, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 17, 2010, 7:17 AM CDT for Barnes County, Griggs County, Steele County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2010, 7:17 AM CDT (12:17 UTC)
- Expired
- Jun 17, 2010, 8:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barnes County, ND, Griggs County, ND, Steele County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 58 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 0.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -314 m²/s²
- 0-3 km storm-relative helicity
- -223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:30 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 17, 4:30 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CDT THU JUN 17 2010
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT.
UPPER LEVEL TROUGH OVER WY ROTATES TO A NEGATIVE TILT AS TROUGH
MOVES THROUGH ND TODAY.
GOOD LOW TO MID LEVEL WARM ADVECTION AND GOOD MID LEVEL LAPSE RATES
PRODUCED THUNDERSTORMS OVER NORTHEAST SD EARLIER THIS MORNING AND
HAVE EXPANDED INTO EASTERN ND. MID LEVEL CAP EXTENDED FROM WEST KS
INTO CENTRAL SD...THUNDERSTORMS HAVE OCCURRED ON EDGE OF CAP.
EXPECTED THUNDERSTORMS TO CONTINUE MOVING NORTH AND EAST THIS
MORNING.
HIGH THETA-E AXIS ORIENTATED NW-SE WILL SWEEP FROM SOUTHWEST TO
NORTHEAST ACROSS THE AREA TODAY. PRECIPITABLE WATER FORECAST TO RISE
TO NEAR 1 3/4 INCHES TODAY. SURFACE DEWPOINTS EXPECTED TO BE IN THE
UPPER 60S TO LOWER 70S. SPC HAS A MODERATE RISK OF SEVERE
THUNDERSTORMS FOR TODAY. GFS CROSS SECTION INDICATES IMPRESSIVE MID
LEVEL DRYING AT 00Z FRI. NOSE OF UPPER LEVEL JET MOVES THROUGH THE
FORECAST AREA THIS AFTERNOON AND DRY SLOTS THE AREA. EXPECTED
THUNDERSTORMS TO DEVELOP NEAR COLD FRONT THIS AFTERNOON.
HIGH WIND WATCH REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING.
GUSTY SOUTH WINDS EXPECTED FOR TODAY. POTENTIAL TO MIX DOWN 40 TO 45
KNOTS. MAY NOT BE QUITE STRONG ENOUGH FOR A WARNING. OBVIOUSLY
STRONGER WINDS CAN BE EXPECTED WITH THUNDERSTORMS. AFTER THIS
EVENING WRAP AROUND PRECIPITATION EXPECTED OVER MAINLY THE NORTHERN
ZONES LATE TONIGHT THROUGH FRI NIGHT.
STRONG SOUTHWEST WINDS ARE EXPECTED FOR FRI. POTENTIAL FOR 40 TO 45
KNOTS TO MIX DOWN DURING THE DAY FRI.
.LONG TERM...SUNDAY AND MONDAY.
WEAK SHORT WAVE MOVE THROUGH THE FLOW LATE SUN INTO MON. WILL KEEP
LOW POPS THEN.
&&
.AVIATION...
MOSTLY VFR CONDITIONS EXPECTED TODAY...LOWER IN AND NEAR
THUNDERSTORMS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
NDZ006>008-014>016-024-026>030-038-039-049-052>054.
MN...HIGH WIND WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
MNZ001>005-007-008-013>015-022-023-027>031-040.
&&
HOPPESHazardous weather outlook, Jun 17, 6:53 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 653 AM CDT THU JUN 17 2010 MNZ001>005-007-008-013>015-022-023-027>031-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-181200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-SOUTH CLEARWATER- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY- EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND-WESTERN WALSH COUNTY- 653 AM CDT THU JUN 17 2010 ...SEVERE THUNDERSTORMS ARE EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TODAY RIGHT OF A LINE FROM NEAR HAVANA NORTH DAKOTA TO VALLEY CITY TO NEAR RED LAKE FALLS MINNESOTA TO LAPORT MINNESOTA. SURROUNDING THE MODERATE RISK...A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REST OF NORTHEAST NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. EXPECT LARGE HAIL...DAMAGING WINDS AND TORNADOES. WHILE SEVERE WEATHER MAY OCCUR ANYTIME TODAY AND THIS EVENING...THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR BETWEEN 2 PM CDT AND 10 PM CDT. ALSO LOCALLY HEAVY RAIN CAN A BE EXPECTED. ALSO STRONG SOUTH WINDS ARE EXPECTED TODAY. A HIGH WIND WATCH IS IN EFFECT FROM 1 PM THURSDAY UNTIL 1 AM FRIDAY. SOUTH WINDS OF 25 TO 35 MPH IS FORECAST WITH GUSTS TO 45 TO 50 MPH POSSIBLE. SOUTH WINDS WILL SHIFT TO THE SOUTHWEST AFTER A COLD FRONT WILL MOVE THROUGH THE AREA. THE STRONG WINDS WILL LIKELY CREATE WAVES FROM 2 TO 6 FEET ON ON DEVILS LAKE AND STUMP LAKE THURSDAY AND THURSDAY NIGHT. FOR ROADS NEAR THE LAKE...EXPECT WATER AND DEBRIS TO WASH ONTO ROADWAYS. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER WYOMING WILL MOVE INTO SOUTHERN MANITOBA BY FRIDAY MORNING. THE LOW PRESSURE SYSTEM WILL INTENSIFY AND MOIST UNSTABLE AIR WILL MOVE INTO THE NORTHERN PLAINS AND DESTABILIZE THE ATMOSPHERE. A COLD FRONT OVER EASTERN MONTANA WILL SWEEP ACROSS THE RED RIVER VALLEY THIS AFTERNOON AND EVENING AND PRODUCE THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS ARE EXPECTED FOR FRIDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH WILL BE POSSIBLE FOR FRIDAY. WINDS SHOULD BE STRONGEST FROM 8 AM CDT TO 9 PM CDT. WIND ADVISORIES MAY BE NEEDED FRIDAY. THE STRONG WINDS WILL LIKELY CREATE WAVES FROM 2 TO 6 FEET ON ON DEVILS LAKE AND STUMP LAKE THURSDAY AND THURSDAY NIGHT. FOR ROADS NEAR THE LAKE...EXPECT WATER AND DEBRIS TO WASH ONTO ROADWAYS. STRONG LOW PRESSURE OVER SOUTHERN MANITOBA WILL PRODUCE THE GUSTY WINDS FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ006-009-016-017-024-032-181200- LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- HUBBARD-WADENA- 653 AM CDT THU JUN 17 2010 ...SEVERE THUNDERSTORMS ARE EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TODAY RIGHT OF A LINE FROM NEAR HAVANA NORTH DAKOTA TO VALLEY CITY TO NEAR RED LAKE FALLS MINNESOTA TO LAPORT MINNESOTA. SURROUNDING THE MODERATE RISK...A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REST OF NORTHEAST NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. EXPECT LARGE HAIL...DAMAGING WINDS AND TORNADOES. WHILE SEVERE WEATHER MAY OCCUR ANYTIME TODAY AND THIS EVENING...THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR BETWEEN 2 PM CDT AND 10 PM CDT. ALSO LOCALLY HEAVY RAIN CAN A BE EXPECTED. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER WYOMING WILL MOVE INTO SOUTHERN MANITOBA BY FRIDAY MORNING. THE LOW PRESSURE SYSTEM WILL INTENSIFY AND MOIST UNSTABLE AIR WILL MOVE INTO THE NORTHERN PLAINS AND DESTABILIZE THE ATMOSPHERE. A COLD FRONT OVER EASTERN MONTANA WILL SWEEP ACROSS THE RED RIVER VALLEY THIS AFTERNOON AND EVENING AND PRODUCE THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:53 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 67 min |
| Jun 17, 9:35 AM CDT | Flash Flood Warning | FGF | Clay | 12 hr |
| Jun 17, 9:57 AM CDT | Flash Flood Warning | FGF | Norman | 12 hr |
| Jun 17, 11:56 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Polk | 64 min |
| Jun 17, 1:19 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 56 min |
| Jun 17, 3:07 PM CDT | Tornado Warning | FGF | Otter Tail, Wadena | 53 min |
| Jun 17, 3:27 PM CDT | Tornado Warning | FGF | Becker, Clay, Clearwater, Mahnomen, Norman, Polk | 63 min |
| Jun 17, 3:38 PM CDT | Tornado Warning | FGF | Becker, Otter Tail | 67 min |
| Jun 17, 3:55 PM CDT | Tornado Warning | FGF | Otter Tail, Wadena | 65 min |
| Jun 17, 4:04 PM CDT | Tornado Warning | FGF | Beltrami, Clearwater, Pennington, Polk, Red Lake | 56 min |
| Jun 17, 4:21 PM CDT | Tornado Warning | FGF | Becker, Clearwater, Hubbard, Mahnomen, Otter Tail, Wadena | 54 min |
| Jun 17, 4:29 PM CDT | Tornado Warning | FGF | Marshall, Polk | 46 min |
| Jun 17, 4:56 PM CDT | Tornado Warning | FGF | Becker, Clearwater, Hubbard, Otter Tail, Wadena | 64 min |
| Jun 17, 5:01 PM CDT | Tornado Warning | FGF | Marshall, Polk | 44 min |
| Jun 17, 5:09 PM CDT | Tornado Warning | FGF | Beltrami, Clearwater, Marshall, Pennington, Polk, Red Lake | 51 min |
| Jun 17, 5:15 PM CDT | Tornado Warning | FGF | Polk | 30 min |
| Jun 17, 5:24 PM CDT | Tornado Warning | FGF | Marshall | 51 min |
| Jun 17, 5:28 PM CDT | Tornado Warning | FGF | Polk | 46 min |
| Jun 17, 5:35 PM CDT | Tornado Warning | FGF | Norman, Polk | 55 min |
| Jun 17, 5:54 PM CDT | Tornado Warning | FGF | Lake of the Woods, Roseau | 51 min |
| Jun 17, 5:59 PM CDT | Tornado Warning | FGF | Clearwater, Mahnomen, Marshall, Norman, Pennington, Polk and 1 more | 61 min |
| Jun 17, 6:38 PM CDT | Tornado Warning | FGF | Kittson, Roseau | 67 min |
| Jun 17, 6:51 PM CDT | Tornado Warning | FGF | Becker, Beltrami, Clearwater, Hubbard | 54 min |
| Jun 17, 6:58 PM CDT | Tornado Warning | FGF | Beltrami, Clearwater, Marshall, Pennington, Polk, Red Lake | 47 min |
| Jun 17, 9:02 AM CDT | Flash Flood Warning | FGF | Eddy, Griggs, Nelson | 13 hr |
| Jun 17, 12:55 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy | 50 min |
| Jun 17, 1:41 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Ramsey | 49 min |
| Jun 17, 3:36 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson, Steele | 39 min |
| Jun 17, 3:43 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Ramsey | 47 min |
| Jun 17, 3:48 PM CDT | Tornado Warning | FGF | Grand Forks, Traill | 42 min |
| Jun 17, 3:52 PM CDT | Tornado Warning | FGF | Barnes, Griggs | 53 min |
| Jun 17, 3:59 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson, Walsh | 46 min |
| Jun 17, 4:03 PM CDT | Tornado Warning | FGF | Eddy, Griggs, Nelson | 42 min |
| Jun 17, 4:09 PM CDT | Tornado Warning | FGF | Barnes, Griggs, Steele | 51 min |
| Jun 17, 4:24 PM CDT | Tornado Warning | FGF | Benson, Eddy, Ramsey | 51 min |
| Jun 17, 4:27 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 48 min |
| Jun 17, 4:33 PM CDT | Tornado Warning | FGF | Benson, Eddy, Griggs, Nelson, Ramsey | 42 min |
| Jun 17, 4:35 PM CDT | Tornado Warning | FGF | Grand Forks, Griggs, Nelson, Steele, Traill | 40 min |
| Jun 17, 4:52 PM CDT | Tornado Warning | FGF | Benson, Cavalier, Ramsey, Towner | 53 min |
| Jun 17, 4:58 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson, Ramsey, Walsh | 47 min |
| Jun 17, 5:36 PM CDT | Tornado Warning | FGF | Walsh | 24 min |
| Jun 17, 5:43 PM CDT | Tornado Warning | FGF | Grand Forks, Walsh | 47 min |
| Jun 17, 6:11 PM CDT | Tornado Warning | FGF | Pembina, Walsh | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.